MAUDE Adverse Event Report: SYSMEX CORPORATION, I SQUARE SYSMEX XN-10; AUTOMATED HEMATOLOGY ANALYZER

SYSMEX CORPORATION, I SQUARE SYSMEX XN-10; AUTOMATED HEMATOLOGY ANALYZER
Model Number XN-10
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The analysis was judged "positive" with multiple interpretive program (ip) messages generated.The sysmex xn-1000 instructions for use (ifu), chapter 11 - checking detailed analysis information (data browser), ip messages, details the method in which the analyzer conveys its findings.Results without an error message are categorized as "positive" or "negative" based upon preset criteria, some of which are laboratory-defined.The system bases judgments on comprehensive surveys of numerical data, particle-size distributions, and scattergrams.Flags and messages, communicated through ip messages, indicate the analyzer's findings and notify of possible sample specific abnormalities.Further verification of accurate results is recommended prior to reporting to the clinician.The analysis, completed in the manual mode, exhibited higher rbc associated parameters along with lower white blood cell (wbc) and platelet (plt) results as compared to the rest of the analyses.The rbc indices were consistent.This pattern is consistent with analysis without proper mixing.When samples are inadequately mixed, rbcs settle toward the bottom of the tube, wbcs and plts closer to the top, which can lead to the generation of erroneous results.Chapter 9 - analyzing samples, explains the preparation of analysis samples and the different analysis modes.The user is cautioned: "please ensure that samples are mixed sufficiently before being placed on the analyzer.This is especially important for samples from patients prone to high degrees of sedimentation or for samples that have been refrigerated/transported in a cool environment.Types of analysis, the user is instructed as follows: "manual analysis - in this analysis, the operator loads the sample tubes individually by hand.The operator also mixes the samples by hand".Manual analysis, also explains how to analyze whole blood in manual analysis.The user is again cautioned: "samples measured in the manual mode are not mixed by the instrument and therefore must be mixed manually." no analyzer deficiency was identified.
 
Event or Problem Description
A user in (b)(6) analyzed a patient sample for a complete blood count (cbc) and a normal hemoglobin (hgb) result was generated.The sample was repeated six hours later and a critical low hgb was generated.The user reported a delay of greater than six hours of a necessary red blood cell (rbc) transfusion was experienced by the patient due to the normal hgb result.No harm to the patient was reported due to the delay of transfusion.

Brand Name
SYSMEX XN-10
Common Device Name
AUTOMATED HEMATOLOGY ANALYZER
Manufacturer (Section D)
SYSMEX CORPORATION, I SQUARE
262-11 mizuashi
noguchi-cho
kakogawa-city, hyogo 675-0 019
JA  675-0019
MDR Report Key10099204
Report Number1000515253-2020-00016
Device Sequence Number11593430
Product Code GKZ
UDI-Device Identifier04987562424214
UDI-Public(01)04987562424214(11)190304
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K112605
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberXN-10
Device Catalogue NumberAP795756
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2020
Initial Report FDA Received Date05/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;